Global dynamics of a discretized heroin epidemic model with time delay. (English) Zbl 1406.92547

Summary: We derive a discretized heroin epidemic model with delay by applying a nonstandard finite difference scheme. We obtain positivity of the solution and existence of the unique endemic equilibrium. We show that heroin-using free equilibrium is globally asymptotically stable when the basic reproduction number \(R_0 < 1\), and the heroin-using is permanent when the basic reproduction number \(R_0 > 1\).


92D30 Epidemiology
34D23 Global stability of solutions to ordinary differential equations
Full Text: DOI


[1] European Monitoring Centre for Dru gs and Drug Addiction (CMCDDA), Annual Report, 2005
[2] Comiskey, C., National prevalence of problematic opiate use in Ireland (1999), EM-CDDA
[3] Kelly, A.; Carvalho, M.; Teljeur, C., Prevalence of Opiate Use in Ireland 2002-2001. A 3-Source Capture Recapture Study. A Report to the National Advisory Committee on Drugs, Sub-committee o n Prevalence (2003), Small Area Health Research Unit, Department of Public
[4] Sporer, K. A., Acute heroin overdose, Annals of Internal Medicine, 130, 7, 584-590 (1999)
[5] White, E.; Comiskey, C., Heroin epidemics, treatment and ODE modelling, Mathematical Biosciences, 208, 1, 312-324 (2007) · Zbl 1116.92062
[6] Wang, W., Global behavior of an SEIRS epidemic model with time delays, Applied Mathematics Letters, 15, 4, 423-428 (2002) · Zbl 1015.92033
[7] van den Driessche, P.; Watmough, J., Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Mathematical Biosciences, 180, 29-48 (2002) · Zbl 1015.92036
[8] Zhang, T.; Teng, Z., Global behavior and permanence of SIRS epidemic model with time delay, Nonlinear Analysis: Real World Applications, 9, 4, 1409-1424 (2008) · Zbl 1154.34390
[9] Mackintosh, D. R.; Stewart, G. T., A mathematical model of a heroin epidemic: Implications for control policies, Journal of Epidemiology and Community Health, 33, 4, 299-304 (1979)
[10] Su, H.; Ding, X., Dynamics of a nonstandard finite-difference scheme for Mackey-Glass system, Journal of Mathematical Analysis and Applications, 344, 2, 932-941 (2008) · Zbl 1153.65074
[11] Sekiguchi, M.; Ishiwata, E., Global dynamics of a discretized SIRS epidemic model with time delay, Journal of Mathematical Analysis and Applications, 371, 1, 195-202 (2010) · Zbl 1193.92081
[12] Mulone, G.; Straughan, B., A note on heroin epidemics, Mathematical Biosciences, 218, 2, 138-141 (2009) · Zbl 1160.92337
[13] Liu, J.; Zhang, T., Global behaviour of a heroin epidemic model with distributed delays, Applied Mathematics Letters, 24, 10, 1685-1692 (2011) · Zbl 1216.92048
[14] Huang, G.; Liu, A., A note on global stability for a heroin epidemic model with distributed delay, Applied Mathematics Letters, 26, 7, 687-691 (2013) · Zbl 1308.92101
[15] Samanta, G. P., Dynamic behaviour for a nonautonomous heroin epidemic model with time delay, Journal of Applied Mathematics and Computing, 35, 1-2, 161-178 (2011) · Zbl 1210.93040
[16] Wang, X.; Yang, J.; Li, X., Dynamics of a Heroin epidemic model with very population, Applied Mathematics, 2, 6, 732-738 (2011)
[17] Mickens, R. E., Discretizations of nonlinear differential equations using explicit nonstandard methods, Journal of Computational and Applied Mathematics, 110, 1, 181-185 (1999) · Zbl 0940.65079
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.